Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

October 13, 2011Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 13, 2011, 3:05 PM EDT for Volusia County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2011, 3:05 PM EDT (19:05 UTC)
Expired
Oct 13, 2011, 3:45 PM EDT
In force
40 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS82 KMLB 131905
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT THU OCT 13 2011

FLZ141-131945-
COASTAL VOLUSIA COUNTY-
305 PM EDT THU OCT 13 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN VOLUSIA COUNTY...

* UNTIL 345 PM EDT.

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER HOLLY
HILL...MOVING NORTHEAST AT 25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2938 8107 2915 8096 2911 8112 2927 8122
      2927 8116 2937 8116 2940 8109
TIME...MOT...LOC 1906Z 246DEG 20KT 2925 8103

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 13, 10:20 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Oct 13, 10:20 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT THU OCT 13 2011

.DISCUSSION...

CURRENT...DIFFUSE SURFACE TROUGH LIES ACROSS NORTH CENTRAL FLORIDA
ROUGHLY ALONG THE I-4 CORRIDOR...AS SEEN IN VIS SATELLITE IMAGERY.
RAINFALL AND A FEW EMBEDDED HEAVIER SHOWERS THAT HAD DEVELOPED EARLY
THIS MORNING INVOF THIS FEATURE HAVE WEAKENED DURING THE DIURNAL MIN
OVER THE LAST FEW HRS.

LIGHT WEST TO SW FLOW IS IN PLACE ACROSS THE REGION...MORNING RAOBS
SHOW QUITE AN E-W DISPARITY IN MOISTURE WITH TBW NEARLY A WHOLE HALF
INCH HIGHER IN MEAN PWATS VALUES. WITH DEEP LAYER W-WSW FLOW SEEN AT
TAMPA...THAT MOISTURE IS BEING (AND WILL CONTINUE TO BE) ADVECTED EWD
INTO THE MLB CWA.

REST OF TODAY...GIVEN THE SYNOPTIC FEATURE AND ASCD CLOUDS/PRECIP
ALREADY IN PLACE ACROSS THE NRN CWA...TODAY DECIDEDLY DOES NOT LOOK
LIKE A TYPICAL SEA BREEZE DAY. DIURNAL CONVECTION IS MORE LIKELY TO
BE DRIVEN BY SUBTLE MESOSCALE OUTFLOW BOUNDARIES ALREADY IN PLACE...
AS WELL AS DIFFERENTIAL HEATING BOUNDARIES (BETWEEN WHERE CLOUDS ARE
AND ARE NOT PRESENT. ALL-IN-ALL THE PREMISE FOR PRECIP LOOKS A
LITTLE BETTER TO THE NORTH ALONG THE BDRY...AND HAVE RAISED POPS A
BIT TO 40 IN THAT AREA. REMAINDER OF CWA WILL STICK WITH 30. SHAVED
A COUPLE DEGS OFF MAX TEMPS GIVEN THE CURRENT CLOUD COVER.

&&

.AVIATION...WILL BE TOUGH DAY TO TIME DIURNAL CONVECTION GIVEN THE
BDRYS AND ASCD CLOUDS.LIGHT PRECIP ALREADY IN PLACE. BEST POTENTIAL
FOR +SHRA/TS WILL BE 18Z-23Z.

&&

.MARINE...LIGHT SW WINDS EXPECTED TO REMAIN IN PLACE THROUGH EARLY
TONIGHT...FOLLOWED BY WEAK SFC TROUGH PUSHING EWD THROUGH THE ATLC
EARLY FRI MORNING. WEAK HIGH PRES WILL BUILD/STRENGTHEN NORTH OF
FLORIDA THRU THIS WEEKEND...AND THEN INTO THE ATLC SUN NIGHT/MON.
SW-W WINDS 5-10KT AND SEAS 2FT NEAR SHORE AND 3-4FT OFFSHORE THROUGH
LATE FRI. LIGHT NW TO NORTH FLOW ON SAT WILL FRESHEN AS IT VEERS TO
NE AROUND 15KNOTS SUN WITH SEAS 3-5 FOOT SEAS.

&&

.HYDROLOGY...A RIVER FLOOD WARNING CONTINUES FOR SHINGLE CREEK NEAR
CAMPBELL FOR MINOR FLOODING. LEVELS HAVE STARTED TO SLOWLY DECREASE
OVER THE PAST 12 HOURS AND A SLOW FALL IS EXPECTED INTO LATE WEEK.

A RIVER FLOOD WARNING CONTINUES FOR THE ST JOHNS RIVER ABOVE LAKE
HARNEY NEAR GENEVA. A SLOW RISE TO ACTION STAGE IS EXPECTED TONIGHT
...THEN CRESTING AT OR NEAR MINOR FLOOD STAGE BY EARLY NEXT WEEK.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
IMPACT WX UPDATES...BRAGAW
Hazardous weather outlook, Oct 13, 4:03 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EDT THU OCT 13 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-131500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
403 AM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A FEW SHOWERS AND THUNDERSTORMS WILL FORM ACROSS EAST CENTRAL
FLORIDA THIS AFTERNOON. STORMS WILL MOVE TO THE NORTHEAST AROUND
15 MPH. THE MAIN STORM THREAT WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. DUE TO
RECENT HEAVY RAINS... ANY STRONG WIND GUSTS WITH STORMS COULD BLOW
DOWN TREES...ESPECIALLY THOSE WITH WEAK OR SHALLOW ROOT SYSTEMS.

.RIP CURRENT IMPACT...
A LINGERING EASTERLY SWELL AND RECENT FULL MOON WILL RESULT IN A
MODERATE RIP CURRENT DANGER AT AREA BEACHES TODAY. THE RECENT HIGH
SURF EVENT CUT NUMEROUS CHANNELS IN THE SANDBARS JUST OFFSHORE...
INCREASING THE POTENTIAL FOR DANGEROUS RIP CURRENTS TO FORM. TAKE
THE ADVICE OF LOCAL BEACH PATROLS AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS WILL MOVE TOWARD THE NORTHEAST AROUND 15 MPH TODAY
AND MAY PRODUCE WIND GUSTS TO AROUND 35 KNOTS OVER INLAND LAKES
AND THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS THIS AFTERNOON.

.RIVER FLOOD IMPACT...
A RIVER FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING NEAR SHINGLE
CREEK AT CAMPBELL AND FOR THE SAINT JOHNS RIVER ABOVE LAKE HARNEY...
NEAR GENEVA. SHINGLE CREEK IS ABOVE FLOOD STAGE...AND THE SAINT
JOHNS ABOVE LAKE HARNEY IS FORECAST TO REACH MINOR FLOOD STAGE
OVER THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SWELLS WILL SUBSIDE THROUGH LATE WEEK BUT A RIP CURRENT DANGER WILL
PERSIST INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

In the hours before

Special weather statement, Oct 13, 3:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT THU OCT 13 2011

FLZ141-131945-
COASTAL VOLUSIA COUNTY-
305 PM EDT THU OCT 13 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN VOLUSIA COUNTY...

* UNTIL 345 PM EDT.

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER HOLLY
HILL...MOVING NORTHEAST AT 25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2938 8107 2915 8096 2911 8112 2927 8122
      2927 8116 2937 8116 2940 8109
TIME...MOT...LOC 1906Z 246DEG 20KT 2925 8103

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:09 PM EDTSpecial Weather StatementMLBMartin36 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.